Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 105, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 1, 2015, 10:47 AM CDT for Humphreys County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2015, 10:47 AM CDT (15:47 UTC)
- Expired
- Jul 1, 2015, 11:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Humphreys County, TN
The radar
The Ft Campbell radar (KHPX), 92 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 11:08 AM CDT | TSTM WND DMG | Waverly, TN | SEVERAL TREES DOWN AND POWER OUTAGES IN WAVERLY... INCLUDING A TREE ON A HOUSE ON DUFFLE STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
655
WUUS54 KOHX 011547
SVROHX
TNC085-011615-
/O.NEW.KOHX.SV.W.0105.150701T1547Z-150701T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1047 AM CDT WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1115 AM CDT
* AT 1046 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMDEN...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
NEW JOHNSONVILLE AROUND 1055 AM CDT.
WAVERLY AROUND 1105 AM CDT.
HURRICANE MILLS AROUND 1110 AM CDT.
MCEWEN AROUND 1115 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3605 8799 3613 8792 3617 8792 3619 8793
3613 8764 3591 8772 3599 8800 3603 8800
TIME...MOT...LOC 1546Z 283DEG 35KT 3611 8802
HAIL...<.75IN
WIND...60MPH
$$
051 follow-up statement
765
WWUS54 KOHX 011601
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1101 AM CDT WED JUL 1 2015
TNC085-011615-
/O.CON.KOHX.SV.W.0105.000000T0000Z-150701T1615Z/
HUMPHREYS TN-
1101 AM CDT WED JUL 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR CENTRAL HUMPHREYS COUNTY...
AT 1100 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAVERLY...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
WAVERLY AROUND 1105 AM CDT.
HURRICANE MILLS AROUND 1110 AM CDT.
MCEWEN AROUND 1115 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3605 8799 3613 8792 3617 8792 3619 8793
3613 8764 3591 8772 3599 8800 3603 8800
TIME...MOT...LOC 1600Z 283DEG 35KT 3608 8785
HAIL...<.75IN
WIND...60MPH
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:35 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 1, 9:35 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 935 AM CDT WED JUL 1 2015 .UPDATE...FOR MORNING DISCUSSION. && ,DISCUSSION... WITH AN MCS BEARING DOWN ON THE MID-STATE THIS MORNING AND THE FACT IT LOOKS LIKE THERE IS NOTHING TO STOP ITS CONTINUATION... HAVE BUMPED POPS ACROSS MIDDLE TN ACCORDINGLY. AS THESE THUNDERSTORMS MOVE CLOSER TO MIDDLE TN...EXPECTATION IS FOR ADDITIONAL DEVELOPMENT TO OCCUR...SOME OF WHICH COULD BE STRONG EARLY THIS AFTERNOON. 1500-2000 J/KG CAPE VALUES AND THE MCS CREATING ITS OWN SUSTAINABLE ENVIRONMENT OF BULK SHEAR VALUES IN THE 30-35KT RANGE MEANS THERE WILL BE A MARGINAL WIND THREAT...ALONG WITH HAIL AND PERIODS OF BRIEF HEAVY RAIN IN SOME OF THE STRONGER CELLS. I ALSO ADDED A LITTLE RESOLUTION TO THE WX GRIDS THROUGH THE AFTERNOON AND INTO THE EVENING AS IT LOOKS LIKE WE WON'T BE COMPLETELY BLANKETED WITH RAINFALL THROUGH THE NEXT 24 HOURS. WE COULD GET A BRIEF RESPITE IN THE 9 PM TO 3 AM TIME FRAME BEFORE ANOTHER MCS DEVELOPS UPSTREAM IN THE NW FLOW ALOFT AND HEADS TOWARDS THE MID-STATE FOR THE EARLY MORNING HOURS ON THURSDAY. UPDATES ARE OUT. UNGER && .AVIATION...12Z TAF DISCUSSION. MID STATE WILL BE UNDER THE INFLUENCE OF A NORTHWEST FLOW ALOFT FOR NEXT SEVERAL DAYS WITH A SERIES OF SHORT WAVES TRANSIENT WITHIN THE FLOW TRIGGERING SHOWERS AND TSTORMS JUST ABOUT ANYTIME OF DAY OR NIGHT. SOME STORMS COULD BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 27
Hazardous weather outlook, Jul 1, 5:03 AM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CDT WED JUL 1 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-021015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 503 AM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ACROSS ALL OF MIDDLE TENNESSEE. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MIDDLE TENNESSEE LATER THIS MORNING THROUGH THE AFTERNOON. ADDITIONAL SHOWERS AND STORMS MAY SPREAD INTO THE AREA FROM THE NORTHWEST AFTER MIDNIGHT. A FEW STORMS MAY BE STRONG OR SEVERE WITH DAMAGING WINDS THE MAIN THREAT. IN ADDITION...AREAS THAT SEE REPEATED THUNDERSTORM ACTIVITY MAY SEE HEAVY RAINFALL AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ACROSS ALL OF MIDDLE TENNESSEE. A COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE ACROSS MIDDLE TENNESSEE ON THURSDAY...WITH ANOTHER ROUND OF SHOWERS AND STORMS AFFECTING THE AREA ON FRIDAY. A FEW STORMS MAY BE STRONG OR SEVERE WITH DAMAGING WINDS THE MAIN THREAT. IN ADDITION...AREAS THAT SEE REPEATED THUNDERSTORM ACTIVITY MAY SEE HEAVY RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... REPORTS FROM SPOTTERS MAY BE NEEDED TODAY...THURSDAY...AND FRIDAY. SHAMBURGER
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:10 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 35 min |
| Jul 1, 11:22 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 23 min |
| Jul 1, 11:35 AM CDT | Special Weather Statement | OHX | Perry | 25 min |
| Jul 1, 11:45 AM CDT | Special Weather Statement | OHX | Dickson | 30 min |
| Jul 1, 12:07 PM CDT | Special Weather Statement | OHX | Davidson | 23 min |
| Jul 1, 12:18 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 27 min |
| Jul 1, 12:35 PM CDT | Special Weather Statement | OHX | Williamson | 25 min |
| Jul 1, 12:43 PM CDT | Special Weather Statement | OHX | Marshall | 32 min |
| Jul 1, 12:58 PM CDT | Special Weather Statement | OHX | Marshall | 32 min |
| Jul 1, 1:08 PM CDT | Special Weather Statement | OHX | Bedford | 37 min |
| Jul 1, 1:27 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 33 min |
| Jul 1, 1:47 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.